Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 4, 2006, 7:55 PM MDT for Blaine County, Lincoln County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 7:55 PM MDT (01:55 UTC)
- Expired
- Apr 4, 2006, 8:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Lincoln County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:00 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 4, 3:00 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT TUE APR 4 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. IMPRESSIVE DOUBLE-BARREL LOW HANGING JUST OFF THE WEST COAST WILL BE THE WEATHER MAKER FOR EASTERN IDAHO IN THE SHORT TERM. STRONGER OF THE TWO LOWS IS THE SOUTHERN ONE WITH A 100+ KNOT JET ASSOCIATED WITH IT. SHOWERS REMAIN SCATTERED OVER THE AREA WITH LINES OF THUNDERSTORMS DEVELOPING IN NV. AIRMASS WILL DESTABILIZE FURTHER THIS AFTERNOON WITH SOME BREAKS IN THE CLOUDS PER SATELLITE IMAGES. THINK THAT SHOWERS AND ISOLATED NOCTURNAL THUNDERSTORMS NOT OUT OF THE QUESTION OVERNIGHT DUE WARM SOUTHERLY FLOW AND APPROACH OF UPPER JET. WE REMAIN IN THE WARM SECTOR TONIGHT WITH SNOW LEVELS STARTING OFF AT 8000-9000 FEET LOWERING SOMEWHAT TOWARD WED AM. SFC-MID LEVEL LOW DEVELOPS IN NRN NV WED AM AND TRACKS RIGHT THROUGH CENTRAL ID PER MODELS. AIRMASS IS STILL UNSTABLE IN THE WARM SECTOR SO KEPT A SLIGHT CHANCE OF THUNDER IN THE EASTERN AREAS. SNOW LEVELS START TO FALL WITH THE COLDER AIR ASSOCIATED WITH THE UPPER LOW MOVES IN...WITH LEVELS FALLING TO 5500-6500 FEET. UPPER LOW CENTER MOVES INTO WY WED NIGHT WITH A COLD FROPA TIMED AT ABOUT 12Z THU. STRONG UPSLOPE FORCING DEVELOPS BEHIND THE 700MB FRONT LATE WED NIGHT AND CONTINUES THROUGH THU AFTERNOON. METMOS HITS WINDS HARD ON THU WITH A FORECAST FOR 30+ KNOT SUSTAINED WINDS AT PIH. WILL NEED TO MONITOR FOR POSSIBLE HIGH WIND POTENTIAL BUT UNTIL THEN BUMPED WINDS UP TO NEAR ADVISORY LEVELS. RIDGE BEGINS TO DRY THINGS OUT THU NIGHT BUT LINGERING MTN SHOWERS STILL POSSIBLE MAINLY IN THE EASTERN HIGHLANDS. AS FAR AS HIGHLIGHTS GO...THINK ALL MOUNTAINS WILL FAIR PRETTY WELL WITH REGARD TO QPF. TOTAL 2 DAY AMOUNTS AVERAGE 1-1.5 INCHES IN THE MOUNTAINS WITH LOCALLY UP TO 2 INCHES...WITH 0.5-1 INCH IN THE VALLEYS. SNOW LEVELS WILL BE TRICKY TO PREDICT BUT CURRENTLY THINK THE EASTERN HIGHLANDS WILL GET THE BRUNT OF THE HEAVIEST SNOW...AS WELL AS LOCALLY STRONG WINDS DEVELOPING LATE WED NIGHT INTO THU. THEREFORE...WILL BE ISSUING A WINTER STORM WATCH WITH AFTERNOON PACKAGE. WAW .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT. UPPER RIDGING ON FRIDAY IS BEING SUGGESTED BY THE GFS...AND THIS HAS BEEN THE CASE FOR THE PAST FEW RUNS. HAVE DECIDED TO TAKE MOST PRECIP OUT OF THE FCST FRI AND FRI NITE...EXCEPT FOR SOME MTN SHOWERS RESULTING FROM THE SW FLOW ALOFT. THE NEXT UPPER WAVR ROTATES MAINLY THRU OR/WA ON SAT ...WITH ONLY A GLANCING BLOW TO ID. WILL KEEP HIGHEST POPS IN THE CEN MTNS...BUT LOW ELSEWHERE. THE PARENT UPPER TROF MOVES INLAND ON SUNDAY AND KEEPS THE REGION UNSETTLED THRU THE REST OF THE FCST PERIOD. WILL KEEP GENERALLY LOW POPS INTO NEXT WEEK. HEDGES && .AVIATION...WIDESPREAD SHOWERS CAN BE EXPECTED THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTN AND AGAIN WED AFTN. CIGS/VIS SHOULD REMAIN VFR MOST AREAS...BUT OCCASIONALLY MFR CIGS/VIS WILL OCCUR IN SHOWERS. CONDITIONS WILL LIKELY BECOME WORSE ON WEDNESDAY. HEDGES && .HYDROLOGY...CURRENTLY THERE ARE NO FLOOD WATCHES OR WARNINGS IN EFFECT FOR EASTERN IDAHO...HOWEVER...SOME RIVERS ARE EXPECTED TO RISE YET REMAIN BELOW FLOOD STAGE. THE PORTNEUF RIVER IS CURRENTLY AT 6.9 FEET AND IS FORECAST TO RISE TO TO 8.0 FEET BY FRIDAY AFTERNOON...ONE HALF FOOT BELOW FLOOD STAGE. SHOULD THE NEXT FORECAST...WHICH IS SCHEDULED FOR WEDNESDAY...CONTINUE THE SAME TREND A FLOOD WATCH WILL BE ISSUED. IF THE PORTNEUF RIVER RISES TO 9.0 FEET...MINOR FLOODING AND SOME SOME RURAL ROADS WILL NEED PROTECTION. NO OTHER RIVERS ARE FORECAST TO APPROACH FLOOD STAGE...HOWEVER THE HENRYS FORK NEAR REXBURG IS CURRENTLY AT 4.5 FEET AND IS FORECAST TO RISE TO 6.6 FEET BY FRIDAY AFTERNOON...3.0 FEET BELOW FLOOD STAGE. SH && .PIH WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR IDZ019-023-025. PLEASE REFER TO THE LATEST WINTER WEATHER BULLETIN...BOIWSWPIH...FOR MORE INFORMATION. &&
Hazardous weather outlook, Apr 4, 3:30 PM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 PM MDT TUE APR 4 2006 IDZ017>025-031-032-051145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 PM MDT TUE APR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD PRECIPITATION IS EXPECTED ACROSS SOUTHEAST IDAHO DURING THE PERIOD. SNOW LEVELS SHOULD REMAIN HIGH ENOUGH TO NEGATE ANY POTENTIAL FOR HEAVY SNOWFALL BELOW 9000 FT MSL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A STORM SYSTEM LOCATED NEAR THE CALIFORNIA COAST WILL MOVE INTO THE REGION ON WEDNESDAY AND EXIT THE REGION BY LATE THURSDAY. THIS STORM IS EXPECTED TO DROP HEAVY SNOW ON THE EASTERN IDAHO HIGHLANDS. AS THE STORM APPROACHES...SNOW LEVELS WILL DROP TO NEAR 5500 FEET BY LATE WEDNESDAY AFTERNOON. SEVERAL INCHES TO A FOOT OF NEW SNOW ARE POSSIBLE AT ELEVATIONS ABOVE 6000 FEET WITH LESSER AMOUNTS BELOW. STRONG WINDS WILL LIKELY DEVELOP ACROSS THE SNAKE RIVER PLAIN AND THE SOUTHERN AND EASTERN HIGHLANDS BEHIND A COLD FRONT WHICH IS FORECAST TO MOVE THROUGH LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:41 PM MDT | Tornado Warning | PIH | Bingham, Butte, Jefferson | 34 min |
| Apr 5, 2:48 PM MDT | Wind Advisory | PIH | 28 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.